Monday, March 26, 2018

MIL : Tinea (Dermatophytosis)

Hi everyone ! 
This is my 2nd MIL! Hope it's illustrative and informative ! 

(Click on the image to see it in Full View). 

Description
This is an Image of Tinea Corporis (Ringworm) infection of the skin. 

Notice - the lesion is annular in shape , has a ring like appearance. 

The lesion seems to be erythematous and  elevated (papular) towards its outside, and shows central area of clearing. 

This is classic of Tinea! 
Tinea is actually a fungal infection caused by Dermatophytes
____________________________
Clinical Features -
- Include such a lesion over different body parts which are severely itchy. 
- Occur particularly in summers.

Tinea Corporis = Tinea infection occuring over the body. 

Some common forms are - 

Tinea Cruris = Tinea Infection in the groin area (Jock itch).

Tinea Glutealis = Tinea along the natal cleft and towards the Gluteal regions. 

Tinea Pedis = Athelete's foot, occuring in the feet. 

Tinea Capitis = Scalp and hair. 

- Predisposed to get this in areas of constant sweat and moisture. 
Hence dryness is very important to maintain. 
____________________________ 
Ix
Usually a clinical diagnosis. 

Differentiate from Psoriasis : Lesions are not clear centrally ; there are plaques with Scales in Psoriasis and there maybe history of pin point bleeders.

Can confirm using Biopsy / Analysis of skin scraping and obtaining a species specific diagnosis. 
____________________________

Rx

A. Topical Anti fungals 
- Resistance is rampant. 
- Most promising ones are Luliconazole and Terbinafine creams.
- Can try Clotrimazole and Ketoconazole Shampoo for the site of lesion.

B. Oral Anti fungals 
- Itraconazole is a wonderful drug , dose being 5mg/kg / day. Roughly 100 mg twice a day is good enough. 
- Griseofulvin was an option but resistance seen now.

C. Anti histaminic for allergy. 

D. Duration of Rx is almost 2-3 months. It's a hard fungus to kill..

E. Steroids not to be used strictly. ( I've seen some horrendous results where the whole body was covered with Tinea when the patient stopped applying the steroids. Best to avoid them as per clinical as well as literature review). 

Hope this was helpful! 
Happy studying ! 
Stay Awesome ! 

~ A.P.Burkholderia 


No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...